MAUDE Adverse Event Report: MEDTRONIC MEXICO BIO-MEDICUS; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIO

MEDTRONIC MEXICO BIO-MEDICUS; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIO
Model Number CB96570-015
Medical Device Problem Codes Crack (1135); Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Low Blood Pressure/ Hypotension (1914); Myocardial Infarction (1969); Cardiogenic Shock (2262)
Date of Event 07/31/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information that during use of a bio-medicus one-piece femoral arterial cannula, it was reported that at 7:00a.M.On (b)(6) 2024, the nurse in charge of the bed found that the patient's extracorporeal membrane oxygenation (ecmo) collateral circulation three-way connector was ruptured and sprayed blood.The tube was broken.Under sterile conditions, compression was applied to stop the bleeding immediately.It was reported to the doctor at the same time.The patient's vital signs were closely observed.The critically ill patient's blood pressure dropped from 130/75mmhg to 108/54mmhg.Norepinephrine was immediately given to maintain their blood pressure.The ecmo flow was adjusted lower to 1.5l/min.This issue caused the patient to bleed approximately 700ml.There were 4 units of leukocyte-reduced suspended red blood cells prepared for the patient.Continued observation and treatment were given to the patient.Under sterile operation, the doctor was assisted in replacing the ecmo collateral circulation three-way connector and the 3/8 tube of the arterial catheter to complete the procedure.
 
Additional Manufacturer Narrative
Medtronic received additional information that the cannula was not heated or cooled prior to use.The patient did not experience myocardial infarction and cardiogenic shock as a result of the issue.There was no blood transfusion required.The same insertion site was used to insert the replaced cannula.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
BIO-MEDICUS
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIO
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key19972329
Report Number9612164-2024-03688
Device Sequence Number7001488
Product Code DWF
UDI-Device Identifier00763000193355
UDI-Public00763000193355
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K142673
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/25/2026
Device Model NumberCB96570-015
Device Catalogue NumberCB96570-015
Device Lot Number228543772
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2024
Supplement Date Received by Manufacturer08/12/2024
Initial Report FDA Received Date08/13/2024
Supplement Report FDA Received Date09/04/2024
Date Device Manufactured03/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age40 YR
Patient SexMale